Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 03:51:39 AM

Login with username, password and session length


Members
  • Total Members: 24258
  • Latest: ter353
Stats
  • Total Posts: 649963
  • Total Topics: 49610
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 104
Total: 106

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Neuropathy problems  (Read 2039 times)

0 Members and 1 Guest are viewing this topic.

Offline drew50

  • Member
  • Posts: 20
Neuropathy problems
« on: February 23, 2009, 05:30:04 AM »
For the last year my neuropathy problems in feet and hands have been getting worse. I've stopped the Videx (about 6 months ago) and am now on 3 x prezista, 2 x isentress, 1 x Norvir and 1 Kivexa a day but despite stopping the Videx the pain and numbness (almost a contradiction in terms if it wasn't so awful) are increasing. It began in the right foot and is now in both feet and both hands. I reacted badly to Lyrica and Amitriptyline (can't stand my head being messed with!) and am now taking high doses of Alpha-Lipoic acid and Acetyl-L-carnatine. (High doses are extremely expensive here in the Netherlands and are not covered by health insurance).
Has anybody any other ideas which help? Anybody had success with acupuncture for instance?
Thanks

Offline drew50

  • Member
  • Posts: 20
Re: Neuropathy problems
« Reply #1 on: February 23, 2009, 05:41:20 AM »
Having just posted the post, i did a search here in Aidsmeds and read the following article - just about says it all i guess!
http://www.poz.com/articles/210_1455.shtml

Offline aztecan

  • Member
  • Posts: 5,429
  • 29 years positive, 57 years a pain in the butt
Re: Neuropathy problems
« Reply #2 on: February 23, 2009, 10:19:35 AM »
Hey Drew,

As you said, the Poz article said a lot. I have the same problems.

I also take alpha lipoic acid and Acytl L-carnitine, or rather, I started taking them about a month or two ago.

One thing that I find helps is wearing loose or non-restrictive shoes. I wear slip ons I bought at Red Wings Shoes that work very well.

Anyway, neuropathy is a pain. I , like you, also don't like the pain meds or other things that "mess with my head."

Let me know how the new supplements work for you.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BT65

  • Global Moderator
  • Member
  • Posts: 10,092
Re: Neuropathy problems
« Reply #3 on: February 24, 2009, 08:21:38 PM »
I've had neuropathy problems since the early 90's.  I take Neurontin 800 mgs 3 x a day.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline buca45

  • Member
  • Posts: 187
Re: Neuropathy problems
« Reply #4 on: March 10, 2009, 11:55:10 AM »
I was on Prezista, Norvir and Epzicom and they got to the point that even touching my arms brought tears to my eyes.
I decided on my own to take a break and did so for 6 months and the NP pain went away completely. I finally got my doc to understand how much this pain was affecting me so he put me on Intelence, Isentress and Epzicom. A month into it and so far no NP. Although I complained for months about these pains, he failed to prescribe anything to help me deal with it....CRAZY!!
"Love and Laughter and Happiness Ever After"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.